Skip to Content

Truphylline (aminophylline) and Alcohol / Food Interactions

There is 1 alcohol/food/lifestyle interaction with Truphylline (aminophylline):

Moderate

High Blood Pressure (Hypertension)

Moderate Potential Hazard, Moderate plausibility

methylxanthines - tachyarrhythmias

The use of theophyllines is associated with an increase in heart rate which may progress to supraventricular tachycardia or ventricular arrhythmia at high serum drug concentrations. Appearance of cardiac adverse effects is generally an indication of theophylline toxicity, although patients with a history of tachyarrhythmias may be more susceptible to the chronotropic effect of these drugs. Therapy with theophyllines should be administered cautiously in such patients. Caution is also advised in patients with hypertension, hyperthyroidism, angina pectoris, or recent myocardial infarction, since high dosages of the drugs are associated with positive inotropic as well as chronotropic effects. Clinical monitoring of serum drug concentrations is recommended to prevent toxicity.

References

  1. Levine JH, Michael JR, Guarnieri T "Multifocal atrial tachycardia: a toxic effect of theophylline." Lancet 1 (1985): 12-4
  2. Bittar G, Friedman HS "The arrhythmogenicity of theophylline: a multivariate analysis of clinical determinants." Chest 99 (1991): 1415-20
  3. Sessler CN "Theophylline toxicity: clinical features of 116 consecutive cases." Am J Med 88 (1990): 567-76
  4. Albert S "Aminophylline toxicity." Pediatr Clin North Am 34 (1987): 61-73
  5. Schiff GD, Hegde HK, LaCloche L, Hryhorczuk DO "Inpatient theophylline toxicity: preventable factors." Ann Intern Med 114 (1991): 748-53
  6. Patel AK, Skatrud JB, Thomsen JH "Cardiac arrhythmias due to oral aminophylline in patients with chronic obstructive pulmonary disease." Chest 80 (1981): 661-5
  7. Chazan R, Karwat K, Tyminska K, Tadeusiak W, Droszcz W "Cardiac arrhythmias as a result of intravenous infusions of theophylline in patients with airway obstruction." Int J Clin Pharmacol Ther 33 (1995): 170-5
  8. Taniguchi A, Ohe T, Shimorura K "Theophylline-induced ventricular tachycardia in a patient with chronic lung disease: sensitivity to verapamil." Chest 96 (1989): 958-9
  9. Hendeles L, Weinberger M, Johnson G "Monitoring serum theophylline levels." Clin Pharmacokinet 3 (1978): 294-312
  10. Marchlinski FE, Miller JM "Atrial arrhythmias exacerbated by theophylline: response to verapamil and evidence for triggered activity in man." Chest 88 (1985): 931-4
  11. Milgrom H, Bender B "Current issues in the use of theophylline." Am Rev Respir Dis 147 (1993): s33-9
  12. Mccarthy M "Theophylline, beta-agonists, and cardiovascular death." Lancet 349 (1997): 33
View all 12 references

Truphylline (aminophylline) drug Interactions

There are 336 drug interactions with Truphylline (aminophylline)

Truphylline (aminophylline) disease Interactions

There are 7 disease interactions with Truphylline (aminophylline) which include:

Drug Interaction Classification

The classifications below are a general guideline only. It is difficult to determine the relevance of a particular drug interaction to any individual given the large number of variables.
Major Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.
Moderate Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.
Minor Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.
Unknown No information available.

Do not stop taking any medications without consulting your healthcare provider.

Further information

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.

Hide